MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, BIO-COMP ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYSTEM, BIO-COMP ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-8928BC-CP
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device will not be returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient that he had a previous surgery using the arthrex speedbridge.He reported the anchor came loose and was later removed.Patient believes another anchor is loose.Additional information obtained 6/8/2017: op report notes (b)(6) 2016 procedure: the following procedures were performed: excision of calcaneal exostosis- posterior right calcaneus, secondary repair of right achilles tendon, excision of accessory navicula with kidner posterior tibial tendon transfer, intraoperative use of fluoroscopy and application of well-padded below-knee posterior splint.During the procedure an arthrex speedbridge was used in procedure to repair the achilles.An arthrex 3.5 mm biocomposite anchor was used in procedure after planing the bone to allow for tenodesis and was placed into the anatomic insertion of the posterior tibial tendon at the medial and plantar navicula.Op report notes the repair as "excellent".At time of surgery patient (b)(6) patient states a burning pain started late (b)(6) 2016.Pain continued and a bump could be felt in the area of the anchor on the lower right if viewing rear of foot.X-ray was taken to confirm issue.Patient states there was no trauma, fall or injury prior to being discovered.Patient underwent a revision surgery on (b)(6) 2017.Op report notes (b)(6) 2017: the following procedures were performed: removal of painful retained hardware - posterior right calcaneus and intraoperative use of fluoroscopy.Surgeon dissected in the subcutaneous tissues layer through some scar tissue, identified the suture and it backed out.A small stab incision was made in the achilles tendon in a manner to back out the anchor.The anchor was removed in total.It was cultured and some adjacent bone near the anchor was resected and contoured.Through this same incision surgeon inspected the other anchors for an evidence of loosening and none was noted.Tendon was repaired using 3-0 vicryl and the skin was repaired using 4-0 nylon in the form of simple interrupted suture.Additional information obtained from patient 6/21/2017: patient speedbridge implant part number that was explanted is ar-8928bc-cp, lot 10049836.

Brand Name
IMPLANT SYSTEM, BIO-COMP ACHILLES SPEEDBRIDGE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6710140
Report Number1220246-2017-00247
Device Sequence Number1615590
Product Code MAI
UDI-Device Identifier00888867049123
UDI-Public00888867049123
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Catalogue NumberAR-8928BC-CP
Device Lot Number10049836
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight127